Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have dizziness, vertigo, tear in inner ear, vomiting and sickness, patchy feeling. Is it due to flying?

Hello. In August 2012 I flew from the US to Zanzibar, Tanzania. We had 5 connecting flight on the way there. Our 3rd connection was in Switzerland. Upon landing I began to have pain in my right ear. As the day went on I also started to experience some mild vertigo . We continued on our trip. A few days after arriving in Zanzibar my right pain became much worse as well as my vertigo and I starting vomitting. I was seen at the local hospital by an Audiologist who diagnosed me with a ear infection plus effusion . I was put on Augmentin , Pro beta N nose spray, Zyrtec & Betaserc. 5 days later my symptoms had not improved and I was seen by the local and only ENT. He suspected Im might have a negative pressure injury. I was then put on a flunarazine. None of the medications helped. I had a Tympanogram which was normal. I flew back to US, again 5 stops. When I got off the plane I was extremely sick, vomitting and unable to walk to due to the vertigo. I went to the ER and was admitted by the on call neurologist for symptom control. He suspected I might have round window or oval window tear in my inner ear . Due to my disableing vertigo I was on bed rest for 2 months, I then did 2 months of vestibular rehab . I did have a VNG done which stated I had a 42% caloric weakness on the left side probable diagnosis of Vestibular Neuritis. I have now seen 3 neurotologists & 2 neurologists. In Dec I noticed the vertigo was calming down but I was still have dizzyness with certain activities such as excercise, even 10 min of walking, bending down and singing. I also continued to experience ear pain/fullness in my right ear. 4 days ago my ear surgeon (new neurotologist) put a PE tube in my right ear. I was in extreme pain for 4 days, I also had trouble with my hearing and a loud ringing in my right ear. The ringing wasnt a new symptom but it definitely increased with the tube. The tube was removed yesterday and the hole was patched with a paper patch. The patching was the worst pain ever and Im still having pain today. The doctor said my eardrum was hypersensitive. He is not sure why that is or how its connected to the dizzyness/off balance feeling. The medications I have tried are Betaserc, Flunarizine, Ativan, Valium & Meclinize... most either made my vertigo worse or didnot help. I should mention my vertigo feels like Iam rotating, going back & forth or falling to my right. Most office tests I had including Fukada stepping test and Romberg did not show a deficit on left. It was either to the right or normal. I am at lost what this could be.
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Allergist and Immunologist 's  Response
DUE TO DISTURBANCES OF FLUID IN INTERNAL EAR
DUE TO ELECTROLYTE IMBALANCE AS THERE IS PRESSURE DFERENCES
AND ELECTROLYTE DISTURBANCES CELLS OF INNER EAR ARE DISTROYED AND CAUSE PROBLEM WRITTEN BY YOU
YOU NEED PHYSIOTHERAPY AND MAINTAINING ELECTROLYTE BALANCE IN FLUIDS OF INTERNAL AR
SEE A SUPERSPECIALIST ENT DOCTOR DEALING WIT INTERNAL EAR FOR SOLVING THE ISSUE
Answered: Wed, 18 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor